Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 12, NWS Brownsville, TX

May 15, 2011Willacy County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 15, 2011, 5:09 PM CDT for Willacy County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2011, 5:09 PM CDT (22:09 UTC)
Expired
May 15, 2011, 5:45 PM CDT
In force
36 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 5:33 PM CDTHAIL 0.752 E San Perlita, TXTRAINED SKYWARN SPOTTER REPORTS PENNY SIZE HAIL FELL FOR 3 TO 4 MINUTES APPROXIMATELY 2 MILES EAST OF SAN PERLITA AT THE INTERSECTION OF FM 3142 AND HIGHWAY 186.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 10.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2011-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2011-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1572 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

913 
WUUS54 KBRO 152209
SVRBRO
TXC489-152245-
/O.NEW.KBRO.SV.W.0012.110515T2209Z-110515T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
509 PM CDT SUN MAY 15 2011

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WILLACY COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 545 PM CDT

* AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE            
  HAIL...20 MILES NORTH OF RAYMONDVILLE...MOVING EAST SOUTHEAST AT   
  35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL WILLACY COUNTY BY 505 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND
HAIL THE SIZE OF QUARTERS OR LARGER. MOVE TO A PLACE OF SAFETY.

THIS IS A DANGEROUS STORM! MOVE INTO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD WITH
PILLOWS OR CUSHIONS.

QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2646 9761 2646 9762 2658 9780 2656 9759
      2655 9756
TIME...MOT...LOC 2207Z 284DEG 31KT 2631 9688

$$

65
1 follow-up statement
237 
WWUS54 KBRO 152223
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
523 PM CDT SUN MAY 15 2011

TXC489-152245-
/O.CON.KBRO.SV.W.0012.000000T0000Z-110515T2245Z/
WILLACY-
523 PM CDT SUN MAY 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL WILLACY COUNTY...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL WILLACY COUNTY.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  QUARTER SIZE HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2646 9761 2646 9762 2658 9780 2656 9759
      2655 9756
TIME...MOT...LOC 2223Z 284DEG 31KT 2627 9673

$$

65

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:49 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, May 15, 1:49 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
149 PM CDT SUN MAY 15 2011

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...MAIN FOCUS DURING THE
SHORT TERM WILL BE ON THE IMMEDIATE EVENING AND OVRNGT HRS WITH
REGARDS TO CLOUD COVER...POPS AND TEMPERATURES. ONGOING CONV
PERSISTING ACROSS PORTIONS OF DEEP SOUTH TX THIS AFTN IS EXPECTED
TO DIMINISH BY THIS EVENING AND BE PUSHING OFFSHORE BY TONIGHT.
LEFTOVER CLOUD COVER IS ANTICIPATED TO PERSIST INTO TONIGHT...
ESPECIALLY FOR SOUTHERN AREAS OF THE CWA. MORE BREAKS WILL BE
POSSIBLE ACROSS OUR NORTHERN ZONES. DID NOT CARRY OVER ANY POPS
INTO TONIGHT WITH ONLY SILENT 10S FOR THE MARINE AREAS AND
IMMEDIATE COASTAL LOCALES. TEMPERATURES ARE EXPECTED TO FALL BACK
INTO THE 60S ACROSS THE CWA OVRNGT. THE TREND TONIGHT INTO MONDAY
WILL BE FOR INCREASING SUBSIDENCE AS THE UPPER RIDGE AXIS BUILDS
NORTH AND EAST ACROSS NORTHERN MEXICO AND WEST TX. SFC RIDGE
BUILDING SWD ACROSS SE TX AND THE NW GULF WILL ALSO HELP TO
CONTRIBUTE TO AN INCREASING DRY TREND. CLOUDS WILL BE AROUND TO
START THE DAY MONDAY BUT INCREASING AMTS OF SUNSHINE ARE EXPECTED
WITH TIME. TEMPERATURES WILL RISE BACK TWD NORMAL FOR MID MAY WITH
80S IN MOST AREAS TO LOW 90S WEST MONDAY AFTERNOON.

.LONG TERM /TUESDAY THROUGH SUNDAY/...DEEP SOUTH TEXAS WEATHER
WILL REMAIN UNDER CONTROL OF RIDGING ALOFT MOST OF THE LONG
TERM...WITH THE REMAINDER OF THE COUNTRY DOMINATED BY TWO BROAD
AND DEEP MID LEVEL TROUGHS. TUESDAY AND WEDNESDAY SOUTHEAST WINDS
WILL BEGIN PUMPING GULF MOISTURE BACK INTO THE REGION...RAISING
DEW POINTS AND RELATIVE HUMIDITY. TEMPERATURES WILL INCH BACK
ABOVE NORMAL...BUT DAY TIME CLOUDINESS MAY LIMIT THE INCREASE.
WARMER OVERNIGHT LOWS WILL BE THE MOST NOTICEABLE. THE RIDGE DOES
WEAKEN OR SHIFT EAST THURSDAY AND FRIDAY AS THE WESTERN TROUGH
MOVES INTO THE ROCKIES. THIS MIGHT OPEN THE DOOR FOR A SLIGHT
CHANCE OF CONVECTION OVER PORTIONS OF THE CWA. MOST OF THE
ACTIVITY WILL BE ASSOCIATE WITH A SURFACE TROUGH OR DRY LINE TO THE
WEST. FOR THE REMAINDER OF THE LONG PERIOD THE SUBTROPICAL RIDGE
BUILDS NORTH FROM MEXICO WITH DAYTIME TEMPERATURES TO CLIMB ABOVE
NORMAL...ESPECIALLY OUT WEST. RAIN CHANCES ALSO TREND TO NIL AS
SUBSIDENCE INCREASES. NOT CONFIDENT TO ADD STREAMER SHOWERS THIS
FAR OUT BUT WITH SEA SURFACE TEMPERATURES NEARING 80 WE COULD SEE
SOME ANYTIME.

&&

.MARINE...
TONIGHT THROUGH MONDAY NIGHT...THE 1 PM OBSERVATION FROM BUOY020
INDICATED WINDS WERE EAST AROUND 14 KTS AND SEAS WERE AROUND 4 FT
WITH A PERIOD OF 6 SECONDS. LINGERING SHOWERS OR AN ISOLATED TSTM
WILL BE POSSIBLE EARLY IN THE EVENING OFFSHORE...HOWEVER MOST OF THE
CONVECTION IS EXPECTED TO BE DONE BY TONIGHT. ANTICIPATE IMPROVING
MARINE CONDITIONS AFTER THIS AFTERNOONS CONVECTION WITH THE OVERALL
TREND TOWARD FAVORABLE WEATHER DURING THIS FORECAST PERIOD. A WEAK
ONSHORE FLOW WILL ALLOW THE LOCAL PRESSURE GRADIENT TO REMAIN
RELAXED THANKS TO HIGH PRESSURE IN CONTROL ACROSS THE NW GULF OF
MEXICO. LIGHT TO MODERATE EAST TO NORTHEAST WINDS WILL PREVAIL
TONIGHT THROUGH MONDAY NIGHT. SEAS ARE EXPECTED TO REMAIN LOW TO
MODERATE DURING THE SAME TIME PERIOD.

TUESDAY THROUGH FRIDAY...SOUTHEAST WINDS TO INCREASE THE LATTER
HALF OF THE LONG TERM PERIOD. PRESSURE GRADIENT TO TIGHTEN AS
BROAD LOW PRESSURE MOVES INTO THE ROCKIES AND LOW PRESSURE OVER
WEST TEXAS INTERACTS WITH HIGH PRESSURE SPREADING ACROSS THE
GULF. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP WEDNESDAY AND
THURSDAY AS STRONGER SOUTHEAST WINDS BUILD SEAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  68  84  67  83 /  10   0  10  10
BROWNSVILLE          68  86  67  84 /  10  10  10  10
HARLINGEN            66  87  64  85 /  10  10  10  10
MCALLEN              67  89  66  89 /  10  10  10  10
RIO GRANDE CITY      68  89  67  92 /  10  10  10  10
SOUTH PADRE ISLAND   71  80  71  76 /  10   0  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

57/54/VEGA
Hazardous weather outlook, May 15, 1:53 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
153 PM CDT SUN MAY 15 2011

TXZ248>257-161100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
153 PM CDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF DEEP
SOUTH TEXAS THROUGH THE REMAINDER OF THIS AFTERNOON. HEAVY
DOWNPOURS ALONG WITH SOME BRIEF GUSTY WINDS...SMALL HAIL AND CLOUD
TO GROUND LIGHTNING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ELEVATED RISK FOR RIP CURRENTS WILL BE POSSIBLE BY TUESDAY AND
PERSIST THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-161100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
153 PM CDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS AFTERNOON
ACROSS PORTIONS OF THE LOWER TEXAS COASTAL WATERS. LOCALLY HEAVY
DOWNPOURS ALONG WITH GUSTY WINDS AND HIGHER SEAS WILL RESULT FROM
THE STRONGEST ACTIVITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ACROSS ALL OR
PORTIONS OF THE LOWER TEXAS COASTAL WATERS BY TUESDAY AND PERSIST
THROUGH THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 15, 1:35 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
135 PM CDT SUN MAY 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 AM     HAIL             1 NW ZAPATA             26.91N 99.28W
05/15/2011  M1.00 INCH       ZAPATA             TX   LAW ENFORCEMENT

            THE ZAPATA COUNTY SHERIFF REPORTED MOSTLY DIME/NICKEL
            SIZE HAIL WITH A FEW QUARTER SIZE STONES DURING A
            THUNDERSTORM FROM ABOUT 1044 TO 1051 AM CDT.

&&

BMILLER
Special weather statement, May 15, 2:35 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
235 PM CDT SUN MAY 15 2011

TXZ250-251-253>257-152100-
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
235 PM CDT SUN MAY 15 2011

...SCATTERED THUNDERSTORMS ROLLING ACROSS DEEP SOUTH TEXAS...

NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING
SCATTERED THUNDERSTORMS OVER DEEP SOUTH TEXAS RIGHT NOW. THE MOST
INTENSE THUNDERSTORMS ARE LOCATED OVER NORTHERN HIDALGO COUNTY AND
SOUTHERN BROOKS COUNTY...AND EASTERN WILLACY COUNTY. MOVEMENT OF
THESE THUNDERSTORMS IS TO THE EAST-SOUTHEAST AT AROUND 30 MPH.

FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL...GUSTY WINDS UP
TO 35 MPH...AND HAIL UP TO THE SIZE OF DIMES WILL ACCOMPANY THESE
THUNDERSTORMS THROUGH THE NEXT COUPLE OF HOURS. MOTORISTS SHOULD
DRIVE WITH EXTRA CAUTION...AND WATCH FOR STANDING WATER OF THE
ROAD.

RESIDENTS ARE URGED TO SEEK SAFETY INDOORS UNTIL THE THUNDERSTORMS
PASS OVERHEAD AND AWAY FROM THEIR AREA.

TOMASELLI
Local storm report, May 15, 3:42 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
342 PM CDT SUN MAY 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             RAYMONDVILLE            26.48N 97.78W
05/15/2011  E0.50 INCH       WILLACY            TX   EMERGENCY MNGR

            WILLACY COUNTY EMERGENCY MANAGER REPORTS DIME SIZE HAIL
            IN THE CITY OF RAYMONDVILLE.

&&

TOMASELLI
Local storm report, May 15, 3:44 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
344 PM CDT SUN MAY 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             RAYMONDVILLE            26.48N 97.78W
05/15/2011  E0.50 INCH       WILLACY            TX   PUBLIC

            SKYWARN SPOTTER 051 REPORTS DIME SIZE HAIL IN THE CITY OF
            RAYMONDVILLE.

&&

TOMASELLI
Special weather statement, May 15, 4:41 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
441 PM CDT SUN MAY 15 2011

TXZ251-254>257-152300-
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
441 PM CDT SUN MAY 15 2011

...SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP...

NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE CONTINUES TO
TRACK SCATTERED THUNDERSTORMS DEVELOPING OVER DEEP SOUTH TEXAS AT
THIS TIME. THE MOST INTENSE THUNDERSTORMS ARE LOCATED OVER SOUTHERN
KENEDY COUNTY AND EASTERN CAMERON COUNTY. MOVEMENT OF THESE HEAVY
THUNDERSTORMS IS TO THE EAST-SOUTHEAST AT AROUND 35 MPH.

FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL...GUSTY WINDS UP TO
35 MPH...AND HAIL UP TO THE SIZE OF DIMES WILL ACCOMPANY THESE
THUNDERSTORMS THROUGH THE NEXT COUPLE OF HOURS WITHIN CAMERON...
WILLACY...AND KENEDY COUNTY. MOTORISTS SHOULD DRIVE WITH EXTRA
CAUTION...AND WATCH FOR STANDING WATER OF THE ROAD.

RESIDENTS ARE URGED TO SEEK SAFETY INDOORS UNTIL THE THUNDERSTORMS
PASS OVERHEAD AND AWAY FROM THEIR AREA.

TOMASELLI
Special weather statement, May 15, 4:43 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
443 PM CDT SUN MAY 15 2011

TXZ251-254>257-152300-
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
443 PM CDT SUN MAY 15 2011

...SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP...

NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE CONTINUES TO
TRACK SCATTERED THUNDERSTORMS DEVELOPING OVER DEEP SOUTH TEXAS AT
THIS TIME. THE MOST INTENSE THUNDERSTORMS ARE LOCATED OVER SOUTHERN
KENEDY COUNTY AND EASTERN CAMERON COUNTY. MOVEMENT OF THESE HEAVY
THUNDERSTORMS IS TO THE EAST-SOUTHEAST AT AROUND 35 MPH.

FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL...GUSTY WINDS UP TO
35 MPH...AND HAIL UP TO THE SIZE OF DIMES WILL ACCOMPANY THESE
THUNDERSTORMS THROUGH THE NEXT COUPLE OF HOURS WITHIN CAMERON...
WILLACY...AND KENEDY COUNTY. MOTORISTS SHOULD DRIVE WITH EXTRA
CAUTION...AND WATCH FOR STANDING WATER ON THE ROAD.

RESIDENTS ARE URGED TO SEEK SAFETY INDOORS UNTIL THE THUNDERSTORMS
PASS OVERHEAD AND AWAY FROM THEIR AREA.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 10:46 AM CDTSevere Thunderstorm WarningBROStarr, Zapata29 min
May 15, 3:22 PM CDTSevere Thunderstorm WarningBROWillacy53 min
May 15, 4:08 PM CDTSpecial Marine WarningBRO52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.